Buy Zanaflex online

What is Zanaflex?

Zanaflex (tizanidine) is a short-acting muscle relaxer. It works by blocking nerve impulses (pain sensations) that are sent to your brain.

Zanaflex is used to treat spasticity associated with diseases like multiple sclerosis and spinal cord injuries by temporarily relaxing muscle tone.

Zanaflex may also be used for purposes not listed in this medication guide.

Important information

Zanaflex is a short-acting medication that should be taken only for daily activities that require relief from muscle spasticity.

You should not take tizanidine if you are also taking fluvoxamine (Luvox) or ciprofloxacin (Cipro).

Do not use Zanaflex at a time when you need muscle tone for safe balance and movement during certain activities. In some situations, it may endanger your physical safety to be in a state of reduced muscle tone.

Switching between Zanaflex tablets and capsules, or changing the way you take it with regard to eating, can cause an increase in side effects or a decrease in therapeutic effect. Follow your doctor’s instructions carefully. After making any changes in how you take Zanaflex, contact your doctor if you notice any change in how well the medicine works or if it causes increased side effects.

Do not take more than three doses (36 mg) of tizanidine in a 24-hour period. Too much of tizanidine can damage your liver. Cold or allergy medicine, narcotic pain medicine, sleeping pills, other muscle relaxers, and medicine for seizures, depression or anxiety can add to sleepiness caused by tizanidine. Tell your doctor if you need to use any of these other medicines together with Zanaflex.

Avoid drinking alcohol. It can increase some of the side effects of tizanidine.

Before taking this medicine

You should not use Zanaflex if you are allergic to Zanaflex, or if:

      • you also take the antidepressant fluvoxamine (Luvox); or
      • you also take the antibiotic ciprofloxacin (Cipro).
      • To make sure Zanaflex is safe for you, tell your doctor if you have:
      • liver disease;
      • kidney disease; or
      • low blood pressure; or
      • high blood pressure.

It is not known whether Zanaflex will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant.

It is not known whether Zanaflex passes into breast milk or if it could harm a nursing baby. Tell your doctor if you are breast-feeding a baby.

Take Zanaflex exactly as it was prescribed for you.  Follow all directions on your prescription label. Your doctor may occasionally change your dose to make sure you get the best results. Do not use this medicine in larger or smaller amounts or for longer than recommended.

In most cases you may take Zanaflex up to 3 times in one day if needed. Allow 6 to 8 hours to pass between doses.

You may take Zanaflex with or without food, but take it the same way each time. Switching between taking tizanidine with food and taking it without food can make the medicine less effective or cause increased side effects.

Switching between Zanaflex tablets and capsules can also cause changes in side effects or how well the medicine works.

Follow your doctor’s instructions carefully. After making any changes in how you take Zanaflex, contact your doctor if you notice any change in side effects or in how well the medicine works.

Zanaflex is a short-acting medication, and its effects will be most noticeable between 1 and 3 hours after you take it. You should take this medicine only for daily activities that require relief from muscle spasms.

Do not take more than three doses (36 mg) in a 24-hour period. Too much of this medicine can damage your liver.

You will need frequent blood tests to check your liver function.

If you stop using Zanaflex suddenly after long-term use, you may have withdrawal symptoms such as dizziness, fast heartbeats, tremors, and anxiety. Ask your doctor how to safely stop using this medicine.

Store at room temperature away from moisture and heat.

Take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

Overdose symptoms may include weakness, drowsiness, confusion, slow heart rate, shallow breathing, feeling light-headed, or fainting.

What should I avoid while taking Zanaflex?

Do not use Zanaflex at a time when you need muscle tone for safe balance and movement during certain activities. In some situations, it may be dangerous for you to have reduced muscle tone.

Drinking alcohol with this medicine can cause side effects.

This medicine may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. Avoid getting up too fast from a sitting or lying position, or you may feel dizzy. Get up slowly and steady yourself to prevent a fall.

Zanaflex side effects

Get emergency medical help if you have signs of an allergic reaction to Zanaflex: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have:

      • a light-headed feeling, like you might pass out;
      • weak or shallow breathing;
      • confusion, hallucinations; or
      • yellowing of the eyes or skin.
      • pain or burning when you urinate.

Common Zanaflex side effects may include:

        • drowsiness, dizziness, weakness;
        • dry mouth;
        • feeling nervous;
        • blurred vision;
        • flu-like symptoms;
        • abnormal liver function tests;
        • runny nose, sore throat;
        • urination problems;
        • vomiting, constipation; or
        • uncontrolled muscle movements.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Zanaflex dosing information

Usual Adult Dose for Muscle Spasm:

-Initial dose: 2 mg orally every 6 to 8 hours as needed
-The dose of Zanaflex can be increased by your doctor if needed
-The medication effects peak in about 1 to 2 hours and last for 3 to 6 hours
-Do not take more than 16mg of Zanaflex at one time. Do not take more than 36mg in 24 hours.

Comments:
-The capsules and tablets are absorbed differently by the body. Do not switch from one to the other without talking to your doctor.
-Zanaflex should be taken with food every time or without food every time. Do not switch back and forth.

What other drugs will affect Zanaflex?

Taking Zanaflex with other drugs that make you sleepy or slow your breathing can cause dangerous side effects or death. Ask your doctor before taking a sleeping pill, narcotic pain medicine, prescription cough medicine, a muscle relaxer, or medicine for anxiety, depression, or seizures.

Tell your doctor about all your current medicines and any you start or stop using, especially:

      • acyclovir;
      • ticlopidine;
      • zileuton;
      • birth control pills;
      • an antibiotic, including ciprofloxacin, gemifloxacin, levofloxacin, moxifloxacin, ofloxacin, or others;
      • blood pressure medicine such as clonidine, guanfacine, methyldopa;
      • heart rhythm medicine including amiodarone, mexiletine, propafenone, verapamil; or
      • stomach acid medicine such as cimetidine, famotidine.

This list is not complete. Other drugs may interact with tizanidine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

Tizanidine is used to treat muscle spasms caused by certain conditions (such as multiple sclerosis, spinal cord injury). It works by helping to relax the muscles. 

Tizanidine is a short-acting muscle relaxer. It works by blocking nerve impulses (pain sensations) that are sent to your brain.

Tizanidine is used to treat spasticity by temporarily relaxing muscle tone.

Tizanidine
Tizanidine

Tizanidine is a fast-acting drug used for the management of muscle spasm, which may result from the effects of multiple sclerosis, stroke, an acquired brain injury, or a spinal cord injury . It may also be caused by musculoskeletal injury . Regardless of the cause, muscle spasticity can be an extremely painful and debilitating condition.

Initially approved by the FDA in 1996, tizanidine is an Alpha-2 adrenergic receptor agonist reducing spasticity by the presynaptic inhibition of excitatory neurotransmitters that cause firing of neurons promoting muscle spasm.

Tizanidine is a fast-acting drug used for the management of muscle spasm, which may result from the effects of multiple sclerosis, stroke, an acquired brain injury, or a spinal cord injury . It may also be caused by musculoskeletal injury . Regardless of the cause, muscle spasticity can be an extremely painful and debilitating condition.

Initially approved by the FDA in 1996, tizanidine is an Alpha-2 adrenergic receptor agonist reducing spasticity by the presynaptic inhibition of excitatory neurotransmitters that cause firing of neurons promoting muscle spasm

Before taking this medicine

You should not use tizanidine if you are allergic to it, or if:

      • you also take the antidepressant fluvoxamine (Luvox); or
      • you also take the antibiotic ciprofloxacin (Cipro).
      • To make sure this medicine is safe for you, tell your doctor if you have:
      • liver disease;
      • kidney disease; or
      • low blood pressure.

It is not known whether this medicine will harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant.

It is not known whether tizanidine passes into breast milk or if it could harm a nursing baby. Tell your doctor if you are breast-feeding a baby.

Before taking tizanidine, tell your doctor or pharmacist if you are allergic to it; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.

Before using this medication, tell your doctor or pharmacist your medical history, especially of: low blood pressure, kidney disease, liver disease. This drug may make you dizzy or drowsy. Alcohol or marijuana (cannabis) can make you more dizzy or drowsy. Do not drive, use machinery, or do anything that needs alertness until you can do it safely.

Avoid alcoholic beverages. Talk to your doctor if you are using marijuana (cannabis). Before having surgery, tell your doctor or dentist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).

Older adults may be more sensitive to the side effects of this drug, especially dizziness and drowsiness. These effects can increase the risk of falling.

During pregnancy, this medication should be used only when clearly needed. Discuss the risks and benefits with your doctor. It is unknown if this drug passes into breast milk. Consult your doctor before breast-feeding.

How to use

Take this medication by mouth as directed by your doctor, usually every 6 to 8 hours.

In most cases you may take tizanidine up to 3 times in one day if needed. Allow 6 to 8 hours to pass between doses.

You may take tizanidine with or without food, but take it the same way each time. Switching between taking with food and taking it without food can make the medicine less effective or cause increased side effects.

Switching between tablets and capsules can also cause changes in side effects or how well the medicine works.

  • Taking the tablets with food can increase your blood levels of tizanidine.
  • Taking the capsules with food can decrease your blood levels of tizanidine.

Follow your doctor’s instructions carefully. After making any changes in how you take tizanidine, contact your doctor if you notice any change in side effects or in how well the medicine works.

Tizanidine is a short-acting medication, and its effects will be most noticeable between 1 and 3 hours after you take it. You should take this medicine only for daily activities that require relief from muscle spasms.

Do not take more than three doses (36 mg) in a 24-hour period. Too much of this medicine can damage your liver.

You will need frequent blood tests to check your liver function.

If you stop using this medicine suddenly after long-term use, you may have withdrawal symptoms such as dizziness, fast heartbeats, tremors, and anxiety. Ask your doctor how to safely stop using this medicine.

Store at room temperature away from moisture and heat.

The dosage is based on your medical condition, response to treatment, and other medications you may be taking. Be sure to tell your doctor and pharmacist about all the products you use (including prescription drugs, nonprescription drugs, and herbal products). To reduce your risk of side effects, your doctor may direct you to start this medication at a low dose and gradually increase your dose. Follow your doctor’s instructions carefully. Do not take more than 36 milligrams a day or more than 3 doses in a 24-hour period.

Your body will absorb this medication differently depending on whether you take it as a tablet or capsule, whether you take it with food or on an empty stomach, or if you sprinkle the contents of the capsule on food. Be sure to discuss with your doctor how to take this medication to determine the best way to take your dose, especially when changes to your dose are being considered or if your doctor prescribes a different form of tizanidine (such as tablet or capsule).

If you suddenly stop using this medication, you may have withdrawal symptoms (such as anxiety, tremor, increased blood pressure/heart rate/muscle tenseness). To help prevent withdrawal, your doctor may lower your dose slowly. Withdrawal is more likely if you have used tizanidine for a long time or in high doses. Tell your doctor or pharmacist right away if you have withdrawal.

Tizanidine side effects

Get emergency medical help if you have signs of an allergic reaction to tizanidine: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have:

      • a light-headed feeling, like you might pass out;
      • weak or shallow breathing;
      • confusion, hallucinations; or
      • pain or burning when you urinate.

Common tizanidine side effects may include:

      • drowsiness, dizziness, weakness;
      • feeling nervous;
      • blurred vision;
      • flu-like symptoms;
      • dry mouth, trouble speaking;
      • abnormal liver function tests;
      • runny nose, sore throat;
      • urination problems;
      • vomiting, constipation; or
      • uncontrolled muscle movements.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Tizanidine Drug Interaction

Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor’s approval.

Some products that may interact with this drug include: certain drugs to treat high blood pressure (alpha agonists such as clonidine, methyldopa).

Other medications can affect the removal of tizanidine from your body, which may affect how tizanidine works. Examples include birth control pills, ciprofloxacin, fluvoxamine, among others.

Tell your doctor or pharmacist if you are taking other products that cause drowsiness including alcohol, marijuana (cannabis), antihistamines (such as cetirizine, diphenhydramine), drugs for sleep or anxiety (such as alprazolam, diazepam, zolpidem), other muscle relaxants, and opioid pain relievers (such as codeine).

Check the labels on all your medicines (such as allergy or cough-and-cold products) because they may contain ingredients that cause drowsiness. Ask your pharmacist about using those products safely.

Tell your doctor about all your current medicines and any you start or stop using, especially:

      • acyclovir;
      • ticlopidine;
      • zileuton;
      • birth control pills;
      • an antibiotic – ciprofloxacin, gemifloxacin, levofloxacin, moxifloxacin, or ofloxacin;
      • blood pressure medicine – clonidine, guanfacine, methyldopa;
      • heart rhythm medicine – amiodarone, mexiletine, propafenone, verapamil; or
      • stomach acid medicine – cimetidine, famotidine.

This list is not complete. Other drugs may interact with tizanidine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

What happens if I miss a dose?

Take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

Overdose symptoms may include weakness, drowsiness, confusion, slow heart rate, shallow breathing, feeling light-headed, or fainting.

What should I avoid while taking tizanidine?

Do not use tizanidine at a time when you need muscle tone for safe balance and movement during certain activities. In some situations, it may be dangerous for you to have reduced muscle tone.

Drinking alcohol with this medicine can cause side effects.

This medicine may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. Avoid getting up too fast from a sitting or lying position, or you may feel dizzy. Get up slowly and steady yourself to prevent a fall.

What does Tizanidine look like ?

Tizanidine warnings

Tizanidine oral tablet comes with several warnings.

Allergy warning

Tizanidine can cause a severe allergic reaction. Symptoms can include:

      • trouble breathing
      • itching
      • swelling of your throat or tongue

If you have an allergic reaction, call your doctor or local poison control center right away. If your symptoms are severe, call 911 or go to the nearest emergency room.

Don’t take this drug again if you’ve ever had an allergic reaction to it. Taking it again could be fatal (cause death).

Alcohol interaction warning

The use of drinks that contain alcohol increases the amount of tizanidine in your body. This can cause increased side effects from tizanidine.

Warnings for people with certain health conditions

For people with decreased liver function: Talk with your doctor about whether tizanidine is safe for you. If you take this drug, your doctor may give you a lower dose. Also, your doctor should check your liver function at the start of treatment. They may check it again one month after your maximum dose has been prescribed.

For people with decreased kidney function: Talk with your doctor about whether tizanidine is safe for you. If you take this drug, your doctor may give you a lower dose. Also, your doctor will watch for buildup of too much tizanidine in your body. Symptoms can include dry mouth, dizziness, or drowsiness.

Warnings for other groups

For pregnant women: Tizanidine is a category C pregnancy drug. That means two things:

  1. Research in animals has shown adverse effects to the fetus when the mother takes the drug.
  2. There haven’t been enough studies done in humans to be certain how the drug might affect the fetus.

Talk to your doctor if you’re pregnant or planning to become pregnant. This drug should only be used if the potential benefit justifies the potential risk to the fetus. Call your doctor if you become pregnant while taking this drug.

For women who are breastfeeding: It’s not known if tizanidine passes into breast milk and causes side effects in a child who is breastfed. Talk to your doctor if you breastfeed your child. You may need to decide whether to stop breastfeeding or stop taking this medication.

For seniors: The kidneys of older adults may not work as well as they used to. This can cause your body to process drugs more slowly. As a result, more of a drug stays in your body for a longer time. This raises your risk of side effects.

For children: This medication has not been studied in children. It should not be used in people younger than 18 years.